Start Submission Become a Reviewer

Reading: Cholestatic hepatitis with ciprofloxacin therapy: A Case Report

Download

A- A+
Alt. Display

Case Reports

Cholestatic hepatitis with ciprofloxacin therapy: A Case Report

Authors:

A. R. M. Misthaq,

Colombo South Teaching Hospital, Kalubowila, LK
About A. R. M.
Registrar, Colombo South Teaching Hospital, Kalubowila, Sri Lanka
X close

S. Pirasath ,

Colombo South Teaching Hospital, Kalubowila, LK
About S.
Senior Registrar Colombo South Teaching Hospital
X close

N. D. Jayaweerabandara,

Colombo South Teaching Hospital, Kalubowila, LK
X close

A. G. H. Sugathapala

Colombo South Teaching Hospital, Kalubowila, LK
X close

Abstract

Ciprofloxacin has generally been well-tolerated and is the commonly prescribed fluoroquinolone antibiotic for treatment of urinary tract and gastrointestinal infection. The adverse effects on the liver usually range from asymptomatic elevation of liver enzymes to fulminant hepatitis. However, acute fulminant hepatitis and cholestatic hepatitis are reported rarely in literature. Here, we report a case of ciprofloxacin induced cholestatic hepatitis in a 52 year old woman following intravenous ciprofloxacin for acute gastroenteritis.

How to Cite: Misthaq, A.R.M., Pirasath, S., Jayaweerabandara, N.D. and Sugathapala, A.G.H., 2019. Cholestatic hepatitis with ciprofloxacin therapy: A Case Report. Sri Lankan Journal of Infectious Diseases, 9(2), pp.156–159. DOI: http://doi.org/10.4038/sljid.v9i2.8256
Published on 15 Oct 2019.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus